Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: A possible explaination. linkadge

Posted by owensmar on August 29, 2004, at 20:19:29

In reply to Re: A possible explaination., posted by linkadge on August 29, 2004, at 18:34:18

First off, thank you for your considered and in depth analysis. I so often feel no one can even understand what I am talking about, let alone make suggestions to improve it.

> I tend to think of the d3 activation as the "personal pleasure". I have a feeling that it makes pleasure seem very "personal" and "your own", and "complete/satisfying".

I gather from this that the atypicals are D1 and D2 antagonists, whereas Mirapex is a D3 agonist. Does this mean that the atypicals somehow downregulate the (too many?) dopamine receptors making what little dopamine you have more available/active?

> I think that actiavtion of other dopamine receptors *can* increase pleasure but they tend to give that feeling of "uncompleteness", or "wanting more". That feeling of being good, but its "not yours", or its "just out of reach".

Are you talking about the atypicals here?

What about amilsulpride?

> This is of course pure speculation, but I have formulated some hunches based on the combo's I've tried. The AP's like seroquel/zyprexa 'low dose'
> imroved anhedonia and make pleasure seem more complete and personal, while the stimulants seemed to make thinks more *interesting* but gave that aweful pressured feeling. Its hard to describe but its like "to much is given much is expected" Perhaps its just an extension of my mild psychosis :) but stimulants tend to make me feel more 'universally responsable' and 'guilty'.

Stimulants (ritalin, provigil, phentermine)make me feel wired and world weary at the same time. Like I've taken a barbiturate and drunk a pot of coffee at the same time. Is this what you mean? Physical energy but nothing worthwhile to do with it - no mental/emotional kick to go with the physical part.

> The d2 receptor is highly involved in psychosis
> I think that d2 activation can create that deep feeling of presence, almost making things 'super real'. I think it can boost feelings of significance, making your actions feel more significant and important. It can bring meaning to your life, but sometimes too much meaning or imagined created meaning. I think that d2 activation is too deep for me.

Do antagonists activate? It sounds like that's what you're saying. ARe you talking here again about the atypicals?


>
> I found seroquel the best of the 3 AP's. It doesn't block the d1 receptor like zyprexa does and left me more motivated. Zyprexa didn't leave me apathetic, but just "unmotivated".

Okay, Zyprexa blocks the d1 receptor, it's an antagonist. It blocks without stimulating - that's the definition of an antagonist, right? But Seroquel blocks the D-2 and D-3 receptors?

I don't understand. HOw is it that blocking (without stimulating) the receptors can increase dopamine activity? I understand how an agonist can increase activity; I don't understand how an antagonist does it.

I promise I am not unintelligent. I have only recently begun to research this stuff when I figured out that no p-doc was going to do it on my behalf.

Another thing for me to think about is that I have galactorrhea (breasts produce small amounts of fluid). I have read that this can be due to dopamine depleting agents (or to a pituitary tumor called a prolactinoma). However, since the galactorrhea started when I started on a/ds in 1986 I wonder whether the increased serotonergic and/or norepineprinergic (is that even a word) receptor activity has somehow caused the dopamine receptors to inactivate or go into hiding, as it were. That would explain my anhedonia - which actually seems to be worse on Effexor. I feel very little on Effexor, can't cry, don't feel grief, etc. as well as not feeling joy or pleasure.(Admittedly I would rather be anhedonic than weeping constantly and imagining possible suicide scenarios.) AT least I think so.

I am printing out all three of your posts (since I can't view them simultaneously and it's too much information fo rme to process at once)to try and understand better. I wonder if I dare take them with me to my appointment with my new P-doc on Thursday...

Thank you so much,

Marsha

>
>
>
>
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:owensmar thread:383680
URL: http://www.dr-bob.org/babble/20040825/msgs/383843.html